Funnel Cloud, Brazoria
- When
- June 1, 8:43 AM CST to 8:44 AM CST
- Where
- Brazoria County, 2.75 mi NW of Stratton Ridge
- Reported by
- Emergency Manager
- Coordinates
- 29.080, -95.360
A funnel cloud was sighted near the intersection of CR 223 and CR 523.
A morning funnel cloud was observed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A morning funnel cloud was observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 1, 5:20 AM CST, 3 hours 23 minutes earlier.
Area Forecast Discussion National Weather Service Houston/Galveston TX 620 AM CDT Sat Jun 1 2024 ...New AVIATION... .SHORT TERM... (Today through Sunday Night) Issued at 317 AM CDT Sat Jun 1 2024 The first day of June will be a bit quieter than the last day of May, but that doesn't mean we are out of the woods for storm potential today. A combination of daytime heating, abundant moisture, and a passing weak shortwave aloft will lead to pop-up showers and storms through the day today. Activity will first start along the coast between the mid and late morning, expanding northwards through the afternoon, then dissipating this evening. While most storms will be sub-severe today, there is a chance for an isolated severe thunderstorm or two capable of producing strong wind gusts and potentially some hail. SPC has placed all of SE Texas in a Marginal Risk (level 1 of 5) for Severe Storms today, and WPC has also placed most of SE Texas in a Marginal (level 1 of 4) for Excessive Rainfall. The storms that pop up will be capable of bringing a quick downpour of 1-3", which normally wouldn't be an issue but soils are very well saturated after yesterday's heavy rainfall. A lull in the activity is expected overnight tonight, but late morning and afternoon thunderstorms will again bloom over SE Texas. Another upper level shortwave will be moving in from the west, so there is potential for a line of storms to move into SE Texas sometime tomorrow afternoon/evening - however, exactly how strong, when, and where is largely uncertain right now. Temperatures over the weekend will be rather seasonal during the daytime hours with high temperatures in the upper 80s to low 90s. The onshore flow and high dew points will lead to overnight low temperatures to be unseasonably warm, in the mid to upper 70s inland and low 80s along the coast. Fowler && .LONG TERM... (Monday through Friday) Issued at 317 AM CDT Sat Jun 1 2024 A drier weather pattern seems to be setting up across Southeast Texas for much of the upcoming work week. Early next week, although the environment seems to be healthy enough for some shower and thunderstorms development, in particular with onshore flow continuing to supply warm moist air from the Gulf, good instability remains in place, and weak disturbance and vort maxes moving over the region, models seem to favor the cap limiting our rain chances for much of Southeast Texas. The best opportunity for showers and storms are currently located over the Brazos Valley and Piney Woods region for Monday. The cap is then expected to strengthen Tuesday. Dry conditions will continue into Wednesday as mid level ridge builds a little more and with 500 mb heights slightly increasing, we will likely see temperatures go from the low 90s on Monday and Tuesday to the low to mid 90s on Wednesday. Some isolated spots may even see lows in the mid to upper 90s both Wednesday and Thursday. With the onshore flow continuing low level moisture transport, dewpoints will remain generally in the mid to upper 70s. This combined with rising temperatures, we could see heat indices between 103 to 110 deg F and heat advisories may be required. Please remember to practice heat safety and make the appropriate preparations if you plan to work or spend time outdoors. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Never leave children and pets in unattended vehicles. For those walking or taking your pets outdoors, remember, if it is too hot for your palm, then it is too hot for their paws and bring water for them as well. By the end of the work week, there is still some model inconsistency but there might be a weak cold front to our north or northeast and it could slid close to or possibly over Southeast Texas. If the frontal boundary stays out of our location, we may continue be remain on the dry side of things as high pressure dominates the weather pattern along with continued heat impacts. Some rain chances could occur if the boundary makes it into Southeast Texas and would also help bring down the highs closer into the low 90s. Heat indices would also decrease slightly, roughly in the low 100s. Regardless, we are transitioning into a summer pattern and conditions will naturally be warming up. Sadness. Cotto (24) && .AVIATION... (12Z TAF Issuance) Issued at 610 AM CDT Sat Jun 1 2024 VFR conditions will prevail through this evening with south- southeasterly winds developing around 6-11kt. Showers and thunderstorms are expected to develop during the late morning along the coast, the spread inland through the afternoon bringing temporary periods of heavy rainfall and gusty winds. Coverage decreases after sunset with MVFR conditions developing after midnight with CIGs around 1500-2500ft expected. Patchy fog will also be possible at times. These conditions improve through Sunday morning, but additions storms are possible this Sunday afternoon. Fowler && .MARINE... Issued at 317 AM CDT Sat Jun 1 2024 Light to moderate onshore flow and seas of 3 to 6 feet is expected during the next few days. Caution flags may be needed at times. Periods of showers and storms are expected this weekend. Some storms could be strong to severe, capable of producing strong gusty winds and higher seas. There is a chance for strong rip currents along the Gulf facing beaches during the next couple of days. Beachgoers should exercise caution in the waters and follow beach flags and lifeguard guidance. Cotto (24) && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 89 75 90 77 / 50 30 30 10 Houston (IAH) 89 77 90 78 / 60 20 30 0 Galveston (GLS) 87 81 87 81 / 40 20 20 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...Fowler LONG TERM....Cotto AVIATION...Fowler MARINE...Cotto
Special Weather Statement
National Weather Service Houston/Galveston TX
914 AM CDT Sat Jun 1 2024
TXZ235-236-335-336-436-011445-
Coastal Matagorda TX-Inland Matagorda TX-Matagorda Islands TX-
Coastal Jackson TX-Inland Jackson TX-
914 AM CDT Sat Jun 1 2024
...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT SOUTHERN JACKSON
AND SOUTHERN MATAGORDA COUNTIES THROUGH 945 AM CDT...
At 913 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near La Ward, or 11 miles west of Palacios, moving
east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Matagorda, Palacios, South Texas Nuclear Plant, Point Comfort, La
Ward, Alamo Beach, Indianola, Schicke Point, Olivia, Lolita,
Blessing, Port Alto, Vanderbilt, Midfield, Wadsworth, and Lake Texana
Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2840 9639 2840 9637 2846 9641 2846 9642
2851 9648 2847 9652 2855 9648 2858 9662
2864 9661 2869 9666 2872 9665 2882 9672
2885 9670 2893 9680 2895 9619 2874 9565
2839 9638
TIME...MOT...LOC 1413Z 269DEG 15KT 2877 9642
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03Special Weather Statement
National Weather Service Houston/Galveston TX
938 AM CDT Sat Jun 1 2024
TXZ226-236-011530-
Inland Matagorda TX-Wharton TX-
938 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WHARTON AND
NORTHWESTERN MATAGORDA COUNTIES THROUGH 1030 AM CDT...
At 938 AM CDT, Doppler radar was tracking a strong thunderstorm near
Markham, or 10 miles west of Bay City, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bay City, Markham, Van Vleck, Blessing, and Midfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2882 9617 2894 9627 2917 9594 2892 9576
TIME...MOT...LOC 1438Z 239DEG 13KT 2893 9612
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03Special Weather Statement
National Weather Service Houston/Galveston TX
943 AM CDT Sat Jun 1 2024
TXZ337-437-011515-
Brazoria Islands TX-Coastal Brazoria TX-
943 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BRAZORIA COUNTY
THROUGH 1015 AM CDT...
At 943 AM CDT, Doppler radar was tracking a strong thunderstorm near
Oyster Creek, or near Clute, moving south at 5 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Southeastern Lake Jackson, Freeport, Clute, Surfside Beach, Richwood,
Jones Creek, and Oyster Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2914 9538 2911 9518 2892 9516 2888 9549
TIME...MOT...LOC 1443Z 004DEG 6KT 2907 9530
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
03The Houston radar (KHGX), 51 km away, was scanning. The volume nearest the first event began at 14:45 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted near the intersection of CR 223 and CR 523.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1194999.